Kentucky, 2001

Damaging Wind in Kentucky, June 4, 2001

June 4, 2001 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 4, 1:00 AM CST, 11 hours 40 minutes earlier.

Area forecast discussion, Jun 4, 1:00 AM CST, 11 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 AM CDT MON JUN 4 2001

06Z SURFACE ANALYSIS DEPICTS A LOW OVER OK PANHANDLE WITH A WARM
FRONT EXTENDING EAST ACROSS NORTHERN OK THEN SOUTHEAST THROUGH MEM.
A TROUGH/WIND SHIFT WAS ANALYZED EXTENDING FROM THE LOW THROUGH
CENTRAL MO. THIS IS LIKELY BEING CAUSED BY OUTFLOW FROM THE
COLLISION OF ONGOING CONVECTION AND WAA. 00Z/MON UA RUN SHOWS 850
FRONT EXTENDING ACROSS NORTHERN MO THROUGH CENTRAL IL TO SOUTHWEST
IN. REGIONAL RADAR LOOPS DEPICTS TSRA'S DEVELOPING ALONG AND NORTH
OF THIS BOUNDARY. THE 925 MB FRONT SEEMS TO ORIENTED WEST TO EAST
ACROSS SC MO TO SC KY. KPAH 88D WAS SHOWING SOME PRECIP FIRING ALONG
THIS BOUNDARY IN W KY.

ONGOING PRECIP AND 00Z MON MODEL RUNS SUGGESTS ELEVATED PRECIP TO
CONTINUE FIRING ALONG THESE BOUNDARIES AS 30 KNOT JET PUNCHES IN
FROM THE SOUTH. THE CONCENTRATION OF WHICH SHOULD REMAIN FOCUSED
ALONG 850 FRONT. HIGH PRECIP CHCS WILL CONTINUE SOUTH OF THE 850
FRONT...BUT WITH LESS AREAL COVERAGE. CURRENT CONDITIONS AND MODELS
AGREE ON BOUNDARIES CONTINUE THEIR PUSH NORTHWARD. AS THE SURFACE
FRONT NEARS THE OHIO RIVER THIS AFTERNOON...THUNDERSTORM COVERAGE
SHOULD INCREASE AS OUTFLOW BOUNDARIES INTERACT WITH AN INCREASINGLY
UNSTABLE ATMOSPHERE. BY THIS AFTERNOON...THE SOUTHERN HALF OF FA
WILL HAVE LI'S AROUND A NEGATIVE 6 AND SB CAPE BETWEEN 2000 AND 3000
J/KG. ALSO PRECIPITABLE WATER EXCEEDING ONE AND HALF INCHES.
NORTHERN SECTION WILL BE SLIGHTLY MORE STABLE FROM THE SURFACE AS
CAP WILL BE SLOWER TO BREAK THERE. OVERNIGHT THE ATMOSPHERE
STABILIZES SOMEWHAT AND SHOULD SEE A LULL IN THE WEATHER. AS WE HEAD
THROUGH TUESDAY AFTERNOON THE ATMOSPHERE WILL AGAIN BECOME UNSTABLE
WHICH WILL RESULT IN ANOTHER INCREASE IN POPS. THIS IS ALREADY WELL
REFLECTED IN GOING ZONES AND WILL MAINTAIN TREND. THERE WILL BE
CONTINUED CHCS THROUGH MID WEEK AS RIDGE AMPLIFIES OVER SOUTHWEST...
KEEPING A NORTHWEST FLOW OVER THE AREA AS LONG WAVE TROUGH STEEPENS
OVER THE EASTERN US. COLD FRONT SHOULD SWING EAST OF THE FA
WEDNESDAY NIGHT. HIGH PRESSURE BUILDS INTO THE REGION BRINGING DRY
CONDITIONS FOR THE END OF THE WORK WE(EK INTO THE WEEKEND

MAV AND FWC ARE IN RSNBL AGREEMENT WITH GOING ZONES AND WILL FOLLOW
TREND.

.PAH...NONE.
KH

In the hours before

Special weather statement, Jun 4, 11:00 AM CST, 1 hour 40 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-041900-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1200 PM CDT MON JUN 4 2001

THIS OUTLOOK IS VALID FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...
SOUTHWEST INDIANA...AND WESTERN KENTUCKY UNTIL 600 AM TUESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER MUCH OF THE
REGION THIS AFTERNOON AND EVENING. ALTHOUGH SEVERE THUNDERSTORMS
ARE POSSIBLE ANYWHERE IN OUR AREA...THE GREATEST THREAT FOR
ORGANIZED SEVERE CONVECTION WILL BE GENERALLY NORTH OF A LINE FROM
VAN BUREN MISSOURI TO PADUCAH KENTUCKY TO MADISONVILLE KENTUCKY.
SOUTH OF THAT LINE CONVECTION WILL BE MORE ISOLATED.

AT MIDDAY AN AREA OF LOW PRESSURE WAS CENTERED OVER THE PANHANDLE
OF OKLAHOMA. FROM THE LOW A WARM FRONT EXTENDED EASTWARD ALONG
THE OK/KS BORDER AND INTO NORTHWEST ARKANSAS. AN OUTFLOW BOUNDARY
FROM EARLIER CONVECTION EXTENDED EASTWARD ACROSS SOUTHERN MISSOURI...
EXTREME SOUTHERN ILLINOIS...INTO WESTERN KENTUCKY. THESE BOUNDARIES
ARE EXPECTED TO MERGE THIS AFTERNOON AND MOVE SLOWLY NORTHWARD AND
BECOME THE MAIN FOCUS FOR CONVECTION. LATEST MODEL GUIDANCE SUGGESTS
THAT THIS BOUNDARY WILL MOVE TO THE EXTREME NORTHERN SECTIONS OF OUR
AREA BY EARLY THIS EVENING.

ABUNDANT LOW LEVEL MOISTURE AND SURFACE HEATING WILL CREATE VERY
UNSTABLE CONDITIONS SOUTH OF THE FRONT. ALONG AND NORTH OF THE FRONT
ATMOSPHERIC WIND SHEAR WILL BE VERY STRONG WHICH WILL PROVIDE THE
NECESSARY INGREDIENTS FOR ROTATING UPDRAFTS AND ISOLATED TORNADOES.

ALONG AND NORTH OF THE WARM FRONT THE GREATEST THREAT WILL BE LARGE
HAIL WITH ELEVATED CONVECTION AND POSSIBLY ISOLATED TORNADOES. SOUTH
OF THE FRONT THE THREAT WILL BE MAINLY DAMAGING WINDS.

ANTICIPATED STORM MOTION WILL BE EAST-SOUTHEAST AT 30 TO 35 MPH.
SPOTTER ACTIVATION IS ANTICIPATED THIS AFTERNOON AND EVENING.

JAP
Special weather statement, Jun 4, 12:12 PM CST, 28 minutes before
KYZ016-017-020>022-041855-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
112 PM CDT MON JUN 4 2001

...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PARTS OF WESTERN
KENTUCKY UNTIL 7 PM...

SEVERE THUNDERSTORM WATCH NUMBER 362 HAS BEEN ISSUED FOR THE
PENNYRILE REGION OF WESTERN KENTUCKY. THIS WATCH INCLUDES THE
FOLLOWING COUNTIES... TODD...CHRISTIAN...HOPKINS...MUHLENBERG...AND
MCLEAN. THE WATCH IS IN EFFECT UNTIL 7 PM.

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS
PARTS OF WESTERN KENTUCKY THIS AFTERNOON. SOME CITIES IN THE WATCH
AREA INCLUDE HOPKINSVILLE...CENTRAL CITY...AND ELKTON.

THE PRIMARY THREAT WITH THESE STORMS IS DAMAGING WIND AND LARGE
HAIL...HOWEVER...AN ISOLATED TORNADO IS ALSO POSSIBLE.

YORK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Muhlenberg

When
June 4, 12:40 PM CST
Where
Muhlenberg County, Belton
Measured
52 kt (60 mph)
Reported by
EMERGENCY MANAGER
Coordinates
37.150, -87.033

Numerous trees were blown down. One large tree blocked U.S. Highway 431.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2001Every state in 2001This day in weather historyWarnings in Kentucky, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248394.